Indiana, 2013

Winter Storm in Indiana, March 24 to 25, 2013

March 24 to 25, 2013 · NWS IND · 19 events in 19 counties and zones

An area of low pressure moved along the Ohio River during the evening of March 24 and lingered to the east of central Indiana on March 25. The result was snow, heavy in some areas, across central Indiana.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

An area of low pressure moved along the Ohio River during the evening of March 24 and lingered to the east of central Indiana on March 25. The result was snow, heavy in some areas, across central Indiana. The heaviest snow fell north of Interstate 70, with some locations receiving over 10 inches of snow. Gusty winds created drifts over 1 foot deep in some areas.

The snowfall of 6.2 inches at Indianapolis for the calendar day of March 24 set a new record for that date. That is only the third time since the 1880s that a snowfall of 4 inches or more has happened so late in the season. An additional 2.9 inches fell on March 25, bringing the total at Indianapolis to 9.1 inches for the storm. The snow depth of 7 inches at Indianapolis on March 25 set a new record for the date.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 24, 3:13 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 24, 3:13 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 AM EDT SUN MAR 24 2013

.UPDATE...
THE LONG TERM AND AVIATION SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 322 AM EDT SUN MAR 24 2013

A STRENGTHENING LOW PRESSURE SYSTEM WILL LIFT NORTHEAST ACROSS
EASTERN KENTUCKY TODAY AND THIS EVENING BEFORE MOVING INTO SOUTHERN
OHIO OVERNIGHT. THIS SYSTEM IS EXPECTED TO BRING SIGNIFICANT WET
SNOW ACCUMULATION TO CENTRAL INDIANA ESPECIALLY CONSIDERING IT IS
LATE MARCH. SNOW ACCUMULATION WILL BE HEAVIEST LATE THIS AFTERNOON
AND TONIGHT. SCATTERED SNOW SHOWERS WILL LINGER BEFORE HIGH PRESSURE
GRADUALLY BUILDS IN FROM THE PLAINS BRINGING DRY WEATHER AND
GRADUALLY WARMING TEMPERATURES THROUGH LATE WEEK. BY
SATURDAY...HIGHS COULD BE NEAR NORMAL MOSTLY IN THE 50S WITH RAIN
SHOWER CHANCES IN SOUTHERLY FLOW ON THE BACK SIDE OF HIGH PRESSURE.

&&

.NEAR TERM /TODAY AND TONIGHT/...
ISSUED AT 322 AM EDT SUN MAR 24 2013

AT 2 AM EDT...DOPPER RADAR WAS INDICATING SOME ECHOES LIFTING
NORTHEAST ACROSS SOUTHWESTERN INDIANA. HOWEVER...OBSERVATIONS WERE
REVEALING ONLY MID CLOUDS AT THE PRESENT TIME. THAT..HOWEVER WILL
CHANGE IN A BIG WAY LATER TODAY AND TONIGHT.

MAIN CHALLENGE TODAY WILL BE PRECIPITATION TIMING AND TYPE
ALONG WITH SNOW AMOUNTS AS MODELS ARE NOW COMING TOGETHER NICELY
IN HANDLING THE STRENGTH AND LOCATION OF LOW PRESSURE SYSTEM THAT
IS PROGGED TO LIFT NORTHEAST FROM THE SOUTHERN STATES TO EAST
CENTRAL KENTUCKY BY 00Z MONDAY. STRONG UPPER LOW MOVING TO NEAR THE
CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVERS ALONG WITH A VIGOROUS
140 PLUS KNOT JET ACROSS THE TENNESSEE VALLEY WILL RESULT IN THE
AFOREMENIONED SURFACE LOW DEEPENING TO LESS THAN 995 MILLIBARS BY
EVENING AND RESULT IN MODERATE TO HEAVY SNOW BY LATE AFTERNOON.
PRIOR TO THAT...STRONG ISENTROPIC LIFT ON THE THE 295K LEVEL AND
CONDENSATION PRESSURE DEFICITS LOWERING TO 30 MILLIBARS AND LESS
WILL RESULT IN THE DRY LOWER LEVELS QUICKLY SATURATING WITH BUKFIT
SOUNDINGS AND CRITICAL THICKNESS PROGS SUGGESTING SNOW WILL MIX WITH
RAIN NEAR AND TO THE SOUTH OF A GREENSBURG TO BLOOMINGTON TO
SULLIVAN LINE WITH A TURNOVER TO ALL SNOW NEAR 00Z MONDAY. MIXING
RATIOS ALSO RATHER IMPRESSIVE AT 3 TO 4 G/KG TODAY. THUS...DESPITE
HIGHEST QPF EXPECTED TO BE ACROSS THIS AREA...RAIN MIX AND LOW SNOW
RATIOS EVEN TOWARD 00Z WOULD SUGGEST LIGHTER SNOW AMOUNTS THERE
UNTIL AFTER 00Z WITH HIGHER AMOUNTS TO THE NORTH.

WITH MODELS TRENDING A LITTLE BIT FURTHER SOUTH THAN PREVIOUS
RUNS...HEAVIEST SNOW TODAY SHOULD BE ALONG AND SOUTH OF INTERSTATE
70 AND TO THE NORTH OF THE MIXED AREA. THIS AREA WILL ALSO BE NEAR
ELONGATED 850 MILLIBAR FRONTOGENESIS AND INSTABILITY ALOFT THAT
COULD AID IN SNOW AMOUNTS...ALTHOUGH SNOW RATIOS WILL BE ON THE LOW
SIDE UNTIL LATE IN THE DAY WHEN THE COLUMN COOLS FURTHER AS THE LOW
MOVES INTO SOUTHERN OHIO. AT THIS POINT...STRONG DYNAMICS INCLUDING
QVECTOR CONVERGENCE FROM 850-500 MILLIBARS ALONG WITH
FRONTOGENTICAL FORCING...DIFFLUENT FLOW ALOFT AND INSTABILITY
ALOFT SHOULD RESULT IN MODERATE TO HEAVY SNOW WITH BANDING PRODUCING
THE HIGHEST AMOUNTS.

SNOWFALL AMOUNTS WILL CONTINUE TO BE TRICKY...WITH THE GROUND AND
SURFACE TEMPERATURES STARTING OFF ABOVE FREEZING WHICH SHOULD LOWER
SNOW AMOUNTS FROM WHAT EARLIER MODEL RUNS HAD...UPWARDS OF 12 INCHES
IN THE HEAVIEST SNOW BAND. BUFKIT SUGGESTS THIS SCENARIO ALONG WITH
DECENT COMPACTION OF THE SNOW. ALSO...EXACT AREA OF PROLONGED
BANDING STILL UP IN THE AIR...HOWEVER A WIDESPREAD 6 INCH STORM
TOTAL SNOW AMOUNT LOOKS GOOD THROUGH MONDAY MORNING WITH 10 INCH
AMOUNTS AND LOCALLY HIGHER NEAR THE DEFORMATION ZONE WHICH SHOULD BE
FAIRLY CLOSE TO EITHER SIDE OF THE INTERSTATE 70 CORRIDOR AND A BIT
FURTHER NORTH OF THE LATE AFTERNOON HEAVY SNOW. WITH MODEL LOW
TRACKS AND RESULTANT SNOWFALL ACCUMULATION A LITTLE FURTHER
SOUTH...WILL UPGRADE THE SOUTHERNMOST TIER TO A WINTER STORM WARNING
AND KEEP THE WARNING GOING ELSEWHERE THROUGH NOON EDT MONDAY.

POPS WILL INCREASE TO OCCASIONAL FROM SOUTHWEST TO NORTHEAST TODAY
WITH MOST OR ALL OF CENTRAL INDIANA SEEING PRECIPITATION BY 18Z.
POPS WILL ONLY DROP SLIGHTLY TO LIKELY TOWARD MORNING.

COULD ALSO SEE SOME BLOWING SNOW TODAY AS BUFKIT SUGGESTS GUSTS TO
30 MPH OR MORE.

WITH THICK CLOUDS AROUND TODAY ALONG WITH EVAPORATIVE
COOLING...COLDER NAM MOS AND ALLBLEND TEMPERATURES IN THE
LOWER 30S NORTH TO THE MID 30S SOUTH LOOK GOOD.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ISSUED AT 322 AM EDT SUN MAR 24 2013

MODELS AGREE THAT THROUGH THEIR QPF FIELDS THAT THE SNOW WILL BE
WINDING DOWN ON MONDAY WITH ONLY LINGERING SMALL SNOW SHOWER CHANCES
THROUGH TUESDAY. FINALLY...COULD SEE SOME CLEARING AND THE COLDEST
TEMPERATURES OF THE WEEK TUESDAY NIGHT WITH THE SNOW PACK SERVING TO
MAXIMIZE RADIATIONAL HEAT LOSS TO SPACE.

AFTERNOON TEMPERATURES WILL BE WELL BELOW NORMAL WITH THE
SNOW...NORTHWEST WINDS AND CLOUD COVER.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

ISSUED AT 355 AM EDT SUN MAR 24 2013

THE LONG TERM PERIOD WILL START OUT WITH HIGH PRESSURE AT THE
SURFACE AND RIDGING ALOFT. AS A RESULT...DRY CONDITIONS WILL
PREVAIL INTO FRIDAY. HOWEVER...LATEST REGIONAL INITIALIZATION
STILL WANTS TO BRING SLIGHT CHANCES FOR PRECIP INTO CENTRAL
INDIANA ON FRIDAY AND SATURDAY DUE TO A VERY SUBTLE WAVE IN THE
UPPER FLOW. AT THIS TIME...HAVE NOT SEEN ENOUGH CONSISTENCY IN
MODELS TO DIVERT FROM THAT FORECAST...SO WILL KEEP THE POPS WITH
LATEST INITIALIZATION. A SLIGHT WARMING TREND THROUGH THE EXTENDED
PERIOD WOULD KEEP ANY PRECIP THAT FALLS IN THE FORM OF RAIN.

&&

.AVIATION /DISCUSSION FOR THE 24/0900Z TAF UPDATE/...

ISSUED AT 355 AM EDT SUN MAR 24 2013

UPDATE...
BACKED UP THE TIMING OF ONSET OF PRECIP AT KBMG BY A FEW
HOURS...AND LOWERED CEILINGS AT KIND. HOWEVER...NO CHANGES IN
FLIGHT CATEGORIES AS A RESULT.

PREVIOUS DISCUSSION...
VFR CONDITIONS AT THE START OF THE PERIOD WILL TREND TO IFR OR LIFR
BY THIS AFTERNOON. BUT THERE IS SOME DISAGREEMENT BETWEEN MODELS ON
HOW FAST THIS HAPPENS.

LOW PRESSURE OVER LOWER MISSISSIPPI VALLEY WILL TRACK ACROSS
KENTUCKY THIS AFTERNOON AND INTO SOUTHERN OHIO SUNDAY NIGHT. MODELS
SPREAD PRECIP INTO SOUTHERN INDIANA OVERNIGHT...BUT WITH DRY AIR
CURRENTLY IN PLACE IT MAY TAKE SOME TIME FOR THE AIRMASS TO MOISTEN
UP...AND ESPECIALLY OVER NORTHERN SECTIONS. THE RAPID REFRESH MODEL
SHOWS VERY LITTLE PRECIP FROM CENTRAL INDIANA AND NORTHWARD THROUGH
MIDDAY SUNDAY.

AFTER THAT...A SECOND BATCH OF SNOW WILL SPREAD ACROSS OUR AREA AS
THE UPPER LOW APPROACHES AND THE SURFACE LOW TRACKS TO OUR SOUTH.
THERE WILL BE LIKELY LIFR CONDITIONS AT TIMES LATE AFTERNOON AND
EVENING...BUT WITH SOME IMPROVEMENT LATER SUNDAY NIGHT AS THIS
SYSTEM CONTINUES EAST.

NORTHEAST WINDS WILL INCREASE OVERNIGHT AND SUNDAY AS THE PRESSURE
GRADIENT SHARPENS UP. WIND GUSTS UP TO 30 KNOTS ARE POSSIBLE AT KLAF
SUNDAY AFTERNOON AND EVENING WITH SLIGHTLY LOWER SPEEDS FARTHER
SOUTH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 8 AM THIS MORNING TO NOON EDT MONDAY
FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....TDUD
AVIATION...JH/TDUD
Hazardous weather outlook, Mar 24, 2:59 AM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 AM EDT SUN MAR 24 2013

INZ021-028>031-035>049-051>057-251000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
359 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: MODERATE TO HEAVY SNOW TODAY AND TONIGHT.

HAZARDS: SNOW ACCUMULATION 6 TO 10 INCHES AND LOCALLY HIGHER
AMOUNTS WILL RESULT IN SLICK ROADS. NORTHEAST AND NORTH WINDS
GUSTING TO 30 MPH WILL PRODUCE SOME BLOWING AND DRIFTING OF SNOW
ESPECIALLY ALONG WEST TO EAST ORIENTED ROADS. HEAVY WET SNOW ON
TREES AND OTHER ELEVATED SURFACES MAY CAUSE SOME LOCALIZED POWER
OUTAGES.

DISCUSSION: A STRENGTHENING LOW PRESSURE SYSTEM WILL LIFT
NORTHEAST INTO EASTERN KENTUCKY LATE TODAY BRING SIGNIFICANT SNOW
ACCUMULATION TO CENTRAL INDIANA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: SCATTERED SNOW SHOWERS WILL LINGER INTO TUESDAY.

DISCUSSION: THE STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF
THE AREA ON MONDAY. THIS WILL RESULT IN THE SNOW BECOME LIGHTER
AND MORE SHOWERY BEFORE ENDING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-251000-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
359 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: MODERATE TO HEAVY SNOW TODAY AND TONIGHT.

HAZARDS: SNOW ACCUMULATION 5 TO 8 INCHES AND LOCALLY HIGHER
AMOUNTS WILL RESULT IN SLICK ROADS. NORTHEAST AND NORTH WINDS
GUSTING TO 30 MPH WILL PRODUCE SOME BLOWING AND DRIFTING OF SNOW
ESPECIALLY ALONG WEST TO EAST ORIENTED ROADS. HEAVY WET SNOW ON
TREES AND OTHER ELEVATED SURFACES MAY CAUSE SOME LOCALIZED POWER
OUTAGES.

DISCUSSION: A STRENGTHENING LOW PRESSURE SYSTEM WILL LIFT
NORTHEAST INTO EASTERN KENTUCKY LATE TODAY BRING SIGNIFICANT SNOW
ACCUMULATION TO CENTRAL INDIANA TODAY AND TONIGHT. THE SNOW MAY
START OUT AS OR MIX WITH RAIN THROUGH MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: SCATTERED SNOW SHOWERS WILL LINGER INTO TUESDAY.

DISCUSSION: THE STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF
THE AREA ON MONDAY. THIS WILL RESULT IN THE SNOW BECOME LIGHTER
AND MORE SHOWERY BEFORE ENDING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 winter storm. Local standard time, as filed.

Winter Storm, Warren

When
March 24, 6:00 AM EST to March 25, 11:00 AM EST
Where
Warren forecast zone
Reported by
Public
Coordinates
40.347, -87.353 (the zone’s center; the record gives no point)

Snowfall of well over 6 inches fell across much, if not all, of Warren county by the evening of the 24th.

Winter Storm, Fountain

When
March 24, 6:00 AM EST to March 25, 11:00 AM EST
Where
Fountain forecast zone
Reported by
CoCoRaHS
Coordinates
40.121, -87.242 (the zone’s center; the record gives no point)

Snowfall of around 10 inches was measured across portions of Fountain County by the morning of the 25th.

Winter Storm, Vermillion

When
March 24, 6:00 AM EST to March 25, 11:00 AM EST
Where
Vermillion forecast zone
Reported by
CoCoRaHS
Coordinates
39.854, -87.464 (the zone’s center; the record gives no point)

Snowfall of well over 6 inches fell across much, if not all, of Vermillion County by the morning of the 25th.

Winter Storm, Parke

When
March 24, 6:00 AM EST to March 25, 11:00 AM EST
Where
Parke forecast zone
Reported by
Trained Spotter
Coordinates
39.774, -87.206 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 11.5 inches was measured three miles north of Bloomingdale in Parke County.

Winter Storm, Tippecanoe

When
March 24, 6:00 AM EST to March 25, 12:00 PM EST
Where
Tippecanoe forecast zone
Reported by
Trained Spotter
Coordinates
40.389, -86.894 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 9 to 10 inches was measured in and near the Lafayette area in Tippecanoe County.

Winter Storm, Montgomery

When
March 24, 6:00 AM EST to March 25, 12:00 PM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.040, -86.893 (the zone’s center; the record gives no point)

Snowfall of well over 6 inches fell across much, if not all, of Montgomery County by the morning of the 25th.

Winter Storm, Putnam

When
March 24, 6:00 AM EST to March 25, 12:00 PM EST
Where
Putnam forecast zone
Reported by
Trained Spotter
Coordinates
39.666, -86.845 (the zone’s center; the record gives no point)

Snowfall of over 6 inches fell across much of Putnam County by the morning of the 25th. The heavier amounts fell across the northwest half of the county.

Winter Storm, Carroll

When
March 24, 6:00 AM EST to March 25, 1:00 PM EST
Where
Carroll forecast zone
Reported by
Trained Spotter
Coordinates
40.583, -86.563 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 6 inches was measured in the Flora area within Carroll County.

Winter Storm, Clinton

When
March 24, 6:00 AM EST to March 25, 1:00 PM EST
Where
Clinton forecast zone
Reported by
Trained Spotter
Coordinates
40.302, -86.475 (the zone’s center; the record gives no point)

Snowfall of over 6 inches fell across much, if not all, of Clinton County by the morning of the 25th.

Winter Storm, Boone

When
March 24, 6:00 AM EST to March 25, 1:00 PM EST
Where
Boone forecast zone
Reported by
CoCoRaHS
Coordinates
40.051, -86.469 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of between 7 to 9 inches was measured from many locations across Boone County.

Winter Storm, Hendricks

When
March 24, 6:00 AM EST to March 25, 1:00 PM EST
Where
Hendricks forecast zone
Reported by
CoCoRaHS
Coordinates
39.770, -86.510 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 6.2 inches was measured two miles north, northwest of Avon in Hendricks County.

Winter Storm, Howard

When
March 24, 6:00 AM EST to March 25, 2:00 PM EST
Where
Howard forecast zone
Reported by
CoCoRaHS
Coordinates
40.484, -86.117 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 10 inches was measured four miles west, northwest of Kokomo in Howard County.

Winter Storm, Tipton

When
March 24, 6:00 AM EST to March 25, 2:00 PM EST
Where
Tipton forecast zone
Reported by
Trained Spotter
Coordinates
40.311, -86.052 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 6.5 to 9 inches was measured at many locations in Tipton County.

Winter Storm, Hamilton

When
March 24, 6:00 AM EST to March 25, 2:00 PM EST
Where
Hamilton forecast zone
Reported by
CoCoRaHS
Coordinates
40.073, -86.052 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 6.6 to 8.3 inches was measured at many locations in Hamilton County.

Winter Storm, Marion

When
March 24, 6:00 AM EST to March 25, 2:00 PM EST
Where
Marion forecast zone
Reported by
Official NWS Observations
Coordinates
39.782, -86.138 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 6 to 7.8 inches was measured at many locations in Marion County. The snowfall of 6.2 inches at Indianapolis, for the calendar day of March 24th, set a new record for that date. That is only the third time since the 1880s that a snowfall of 4 inches or more has happened so late in the season. An additional 2.9 inches fell on March 25, bringing the total at Indianapolis to 9.1 inches for the storm. The snow depth of 7 inches at Indianapolis on March 25 set a new record for the date.

Winter Storm, Madison

When
March 24, 6:00 AM EST to March 25, 3:00 PM EST
Where
Madison forecast zone
Reported by
Public
Coordinates
40.162, -85.719 (the zone’s center; the record gives no point)

Snowfall of over 6 inches fell across portions of Madison County by the morning of the 25th.

Winter Storm, Hancock

When
March 24, 6:00 AM EST to March 25, 3:00 PM EST
Where
Hancock forecast zone
Reported by
CoCoRaHS
Coordinates
39.824, -85.773 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 7.2 inches was measured near McCordsville in Hancock County.

Winter Storm, Delaware

When
March 24, 6:00 AM EST to March 25, 4:00 PM EST
Where
Delaware forecast zone
Reported by
Public
Coordinates
40.228, -85.397 (the zone’s center; the record gives no point)

On the morning of the 25th, a 24-hour snowfall of 7 inches was measured in Muncie within Delaware County.

Winter Storm, Randolph

When
March 24, 6:00 AM EST to March 25, 4:00 PM EST
Where
Randolph forecast zone
Reported by
Public
Coordinates
40.158, -85.011 (the zone’s center; the record gives no point)

Snowfall of over 6 inches fell across portions of Randolph County by the morning of the 25th.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438378, 438379, 438380, 438381, 438382, 438383, 438385, 438388, 438391, 438393, 438395, 438396, 438397, 438398, 438399, 438400, 438401, 438402, 438403.